Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 10, NWS Corpus Christi, TX

June 3, 2009Aransas County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jun 3, 2009, 3:43 PM CDT for Aransas County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2009, 3:43 PM CDT (20:43 UTC)
Expired
Jun 3, 2009, 4:09 PM CDT
In force
26 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3206 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 032043
TORCRP
TXC007-032130-
/O.NEW.KCRP.TO.W.0010.090603T2043Z-090603T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ARANSAS COUNTY IN SOUTH TEXAS...

* UNTIL 430 PM CDT

* AT 337 PM CDT...THE ARANSAS WILDLIFE REFUGE FIRE CREW REPORTED 
MULTIPLE FUNNEL CLOUDS OVER CENTRAL ARANSAS COUNTY...OR 14 MILES 
NORTHEAST OF ROCKPORT...MOVING SOUTHWEST AT 5 MPH. DOPPLER RADAR 
INDICATED A POSSIBLE TORNADO FORMING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2818 9689 2812 9689 2817 9702 2828 9697
      2827 9689 2818 9689 2818 9688
TIME...MOT...LOC 2040Z 035DEG 4KT 2822 9694

$$

KRR
1 follow-up statement
000 
WWUS54 KCRP 032109
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
409 PM CDT WED JUN 3 2009

TXC007-032117-
/O.CAN.KCRP.TO.W.0010.000000T0000Z-090603T2130Z/
ARANSAS-
409 PM CDT WED JUN 3 2009

...THE TORNADO WARNING FOR CENTRAL ARANSAS COUNTY IS CANCELLED...

THE STORM ACROSS ARANSAS COUNTY HAS SIGNIFICANTLY WEAKENED AND 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2818 9689 2812 9689 2817 9702 2828 9697
      2827 9689 2818 9689 2818 9688
TIME...MOT...LOC 2107Z 035DEG 4KT 2820 9696

$$

KRR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:45 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 3, 2:45 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT WED JUN 3 2009

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...STORMS TO THE
NORTHEAST...TO THE NORTH AND TO THE SOUTH BUT AS OF THIS WRITING NOT
MUCH OVER THE CWFA EXCEPT CALHOUN/ARANSAS AREA. HOWEVER...STORMS
STILL HAVE TIME TO GET GOING THE OUR CWFA AS SEVERAL HOURS OF
HEATING TO GO AND ALSO STORMS DEVELOPING IN SAN ANTONIO AREA ALONG
FRONT HAVE POTENTIAL TO MOVE SOUTH DURING THE EVENING. ALSO...MODELS
(FOR WHAT THEY ARE WORTH)...SHOWING A WEAK JET STREAK COMING DOWN
LATER THIS EVENING WHICH COULD/SHOULD HELP KEEP AT LEAST SOME OF THE
ACTIVITY GOING DESPITE THE LOSS OF DAYTIME HEATING. OVERALL...AM
LEANING MORE TOWARD THE GFS FORECAST WHICH IS A BIT WETTER BUT...AS
HAS BEEN SEEN DURING THE PAST SEVERAL DAYS...HAS ISSUES (SOME
CONVECTIVE FEEDBACK AGAIN). THUS...WILL CALL FOR LOW CHANCE POPS
MOST LOCATIONS TONIGHT AND CONTINUING INTO THE OVERNIGHT HOURS OVER
THE NORTHEAST AS JET REMAINS AND BOUNDARY MOVES IN. STILL SOME WEAK
MID LEVEL MOISTURE ADVECTION AND BORDERLINE PWATS DURING THE DAY ON
THURSDAY...SO HAVE KEPT 20 POPS OVER THE SOUTHERN AREAS. SHOULD BE A
QUIET NIGHT THURSDAY NIGHT AS UPPER RIDGE BRINGS THE DRIER AIR IN.
GENERALLY STAYED ON THE COOL SIDE OF GUIDANCE FOR LOWS TONIGHT BUT
THE HIGHER SIDE OF GUIDANCE FOR HIGHS ON THURSDAY.

&&

.MARINE (TONIGHT THROUGH THURSDAY NIGHT)...SEAS 2 TO AT MOST 3 FEET
WITH WINDS GENERALLY LIGHT (OUTSIDE OF ANY CONVECTION)...WITH WINDS
SHIFTING TO THE NORTH ON THURSDAY...WITH A BRIEF PERIOD OF RETURN
FLOW THURSDAY AFTERNOON...THEN BECOMING NORTH AGAIN TOWARD FRIDAY
MORNING. SHOULD BE WELL BELOW SCA.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...NO SIGNIFICANT CHANGES TO
THE LONG TERM. EXPECT UPPER LEVEL HIGH PRESSURE TO BUILD OVER SOUTH
TEXAS FRIDAY WITH SUBSTANTIAL WARMING IN THE MID LEVELS CAPPING OUR
ATMOSPHERE AND KEEPING THINGS DRY. FRI MORNING WILL START OUT COOL
DUE TO A WEAK SFC FRONT PUSHING THROUGH HOWEVER WINDS WILL TURN
AROUND WHEN THE SEA BREEZE MOVES INLAND DURING THE AFTERNOON. THE
UPPER RIDGE REMAINS IN CONTROL OF OUR WEATHER THROUGH THE EXTENDED
PERIOD WITH NO SENSIBLE WEATHER ANTICIPATED. IT WILL BE UNSEASONABLY
HOT WITH TEMPERATURES OUT WEST REACHING TRIPLE DIGITS EACH DAY AND
LOW/MID 90S ELSEWHERE. THE RIDGE IS FORECAST TO BREAK DOWN WED AS A
S/W MOVES ACROSS THE STATE...HOWEVER ALL OF THE DYNAMICS LOOK TO
REMAIN NORTH OF THE AREA KEEPING SOUTH TEXAS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  93  69  93  73  /  30  20  10  10   0
VICTORIA          68  94  64  94  68  /  40  10  10  10   0
LAREDO            75 101  74 104  76  /  20  20  10  10   0
ALICE             72 100  70  98  72  /  30  20  10  10   0
ROCKPORT          74  91  73  90  76  /  30  10  10  10   0
COTULLA           71  99  69 101  72  /  30  10  10  10   0
KINGSVILLE        69  96  68  96  73  /  30  20  10  10   0
NAVY CORPUS       74  91  74  89  77  /  30  20  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
JM/75...LONG TERM
Hazardous weather outlook, Jun 3, 4:48 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 AM CDT WED JUN 3 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-040000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
448 AM CDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH
TEXAS TODAY AND TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/RG

In the hours before

Special weather statement, Jun 3, 1:13 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT WED JUN 3 2009

TXZ247-031915-
CALHOUN-
113 PM CDT WED JUN 3 2009

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF MAGNOLIA BEACH...OR 8 MILES WEST
OF PORT OCONNOR...MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

GW
Local storm report, Jun 3, 2:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             9 S AUSTWELL            28.26N 96.84W
06/03/2009  M1.00 INCH       ARANSAS            TX   PARK/FOREST SRVC

            ARANSAS WILDLIFE REFUGE REPORTED NICKLE TO QUARTER SIZED
            HAIL.

&&

JMETZ
Local storm report, Jun 3, 3:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             9 S AUSTWELL            28.26N 96.84W
06/03/2009  E1.75 INCH       ARANSAS            TX   PARK/FOREST SRVC

            PUBLIC REPORTS OF UP TO GOLFBALL HAIL COMING INTO ARANSAS
            WILDLIFE REFUGE.

&&

GWILK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:27 PM CDTSpecial Marine WarningCRP48 min
Jun 3, 2:30 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio30 min
Jun 3, 2:59 PM CDTSevere Thunderstorm WarningCRPAransas61 min
Jun 3, 5:11 PM CDTSevere Thunderstorm WarningCRPMcMullen49 min
Jun 3, 5:22 PM CDTSevere Thunderstorm WarningCRPLive Oak23 min
Jun 3, 5:44 PM CDTSevere Thunderstorm WarningCRPLa Salle61 min
Jun 3, 6:04 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Goliad, La Salle, McMullen, Refugio and 2 more145 days
Jun 3, 6:06 PM CDTSevere Thunderstorm WarningCRPLive Oak24 min
Jun 3, 6:07 PM CDTSevere Thunderstorm WarningCRPKleberg53 min
Jun 3, 6:11 PM CDTSevere Thunderstorm WarningCRPVictoria49 min
Jun 3, 6:50 PM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio23 min
Jun 3, 6:54 PM CDTSevere Thunderstorm WarningCRPWebb51 min
Jun 3, 6:57 PM CDTSevere Thunderstorm WarningCRPVictoria48 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.